Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 21, 2021, 3:45 PM CDT for Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 21, 2021, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WWUS84 KLCH 212045
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Mon Jun 21 2021
LAZ044-045-052>055-212130-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-
345 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...SOUTHEASTERN
LAFAYETTE...NORTH CENTRAL ST. MARY...NORTHEASTERN VERMILION AND
CENTRAL ST. MARTIN PARISHES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Belle River to near Lake Fausse
Pointe to near Abbeville. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Scott, Franklin, St. Martinville,
Jeanerette, Belle River, Broussard, Youngsville, Baldwin, Erath,
Delcambre, Maurice, Loreauville, Lydia, Acadiana Regional Airport,
Jefferson Island, Sorrel and Coteau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2972 9132 2990 9176 2994 9222 3024 9213
3019 9159 3014 9147 3013 9146 3011 9147
3010 9146 3010 9139 3006 9137 3006 9127
3003 9124 3004 9122 3001 9123 3000 9126
2998 9126 2992 9123 2990 9121 2986 9119
TIME...MOT...LOC 2045Z 213DEG 18KT 2984 9134 2999 9170 3002 9208
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:07 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 21, 1:07 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
107 PM CDT Mon Jun 21 2021
.DISCUSSION...
For 18Z TAF issuance...
&&
.AVIATION...
Thunderstorms are present throughout the area and will continue
to develop and move in through sunset, with MVFR/IFR possible.
Winds will be southerly and slightly gusty, with wind speeds
decreasing after sunset. Some storms may be present into the early
morning hours.
A front will enter our area in the early morning, bringing high chances
for thunderstorms to all terminals and possible MVFR/IFR
conditions. Winds will shift to northeasterly in the early
morning. Morning fog will be possible for all terminals, with
higher chances for LCH and AEX. Low-level clouds in the morning
for AEX could bring LIFR conditions.
55
&&
.PREV DISCUSSION... /issued 652 AM CDT Mon Jun 21 2021/
DISCUSSION...
12Z 21JUNE2021 TAFs
AVIATION...
Active weather expected today. There is a weak trough over the
gulf triggering morning showers in the vicinity of some of the
southern terminals. Later on in the day a frontal boundary will
swing south into the area bringing additional showers and
thunderstorms. Mainly VFR CIGS and VIS to last for this TAF cycle
however possible category changes could occur during periods of
heavy rain or thunderstorms. For now, opted to leave out TEMPOs
for aforementioned VIS / CIG restrictions due to the uncertainty
of timing for heavier storms.
Stigger/87
PREV DISCUSSION... /issued 436 AM CDT Mon Jun 21 2021/
DISCUSSION...
SHORT TERM (Today through Tuesday)...
Showers over the offshore marine zones and the lower Atchafalaya
Basin this morning. This activity is in response to a weak trough
over the gulf and showers will continue through the rest of the
day in that area. The main feature of the short term is another
upper level trough that will approach the region out of the
northwest. PWATS are over two inches thanks to the stream of gulf
moisture into the lower levels. 1 to 3 inches are expected over
the short term, with locally higher amounts possible. WPC has
placed the southern 2/3rds of the CWA in a Slight Risk for
excessive rainfall with the northern third in a Marginal Risk.
Opted to hold off on issuing a Flash Flood Watch. The area has had
a little time to dry out unlike most of last month. However
issuance of a FF.A is not completely off the table, especially for
areas along and south of the I-10 corridor. Afternoon max
temperatures will fortunately run a bit lower over this period
with todays temps in the upper 80s to lower 90s. Tomorrow a few
degrees cooler in the mid to upper 80s. Stigger/87
LONG TERM (Wednesday through Tuesday)...
High pressure by Wednesday aftn will extend from the northeast US
down into Texas. The stalled frontal bndry draped along the nrn gulf
coast lifts to the north and into Arkansas later in the day and this
will keep the region in a unstable air mass. The combination of gulf
moisture... aftn CAPES around 3500 j/kg... PWAT numbers near two
inches... diurnal heating and a active C-Brz boundary on Wednesday
and Thursday will be the focus of afternoon convection. On the good
side... precip will help to trend overall afternoon temps back at
bit. The main threat with storms during this period will be cloud to
ground lightning.
Convection tapers off on Friday but begins to pickup again on
Saturday into Sunday as another weak system slides down from the
northwest. The system looks to hold across northeast Texas and
northern Louisiana and as a result gulf moisture will remain down
along the coast. Further enhancement will be provided by an upper
lvl trof swinging down into central Texas during this period.
Overall we are looking at a typical wet pattern for the
summertime.
Kuyper/19
MARINE...
Elevated onshore flow and seas from 4 - 6 feet will continue
through early this week, with showers and thunderstorms increasing
as deepening Gulf moisture interacts with a weak disturbance
aloft. Rain chances will remain above normal through mid-week as a
surface front approaches the area from the northwest and stalls.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 84 71 92 / 80 60 10 30
LCH 75 89 74 91 / 80 90 20 50
LFT 74 87 74 90 / 80 90 20 60
BPT 74 89 74 91 / 80 80 20 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 PM CDT this afternoon for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Jun 21, 4:59 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 459 AM CDT Mon Jun 21 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 459 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered showers limited to the LA coast this morning. More showers to spread inland over the Atchafalaya Basin over the morning, and widespread showers for all areas this afternoon. A few storms could produce brief heavy rains, gusty winds and occasional cloud to ground lightning, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to widespread showers and thunderstorms will develop along a decaying frontal boundary Wednesday. Additional rounds of scattered showers and thunderstorms will develop each afternoon Thursday through Saturday with the highest probabilities across southwest and south central Louisiana. While widespread severe weather is not expected, some of these storms will have the potential to produce gusty winds, torrential rain and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-221000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 459 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Exercise caution conditions will persist over the coastal waters with southerly winds 15 to 20 knots continuing mainly over the coastal waters from High Island to Cameron 0-60nm. Scattered showers and thunderstorms over the coastal waters this morning. A few storms could produce brief heavy rains, gusty winds and occasional cloud to water lightning, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms are anticipated through Wednesday, with activity becoming more widely scattered through the end of the week. Stronger storms will be capable of producing locally higher winds and seas, torrential rain and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 10:35 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1035 AM CDT Mon Jun 21 2021
LAZ032-033-043-044-211615-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
1035 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...
SOUTHEASTERN EVANGELINE...ACADIA AND CENTRAL ST. LANDRY PARISHES
UNTIL 1115 AM CDT...
At 1035 AM CDT, Doppler radar was tracking a strong thunderstorm over
Richard, or 7 miles west of Church Point, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Opelousas, Crowley, Eunice, Rayne, Ville Platte, Church Point, Mamou,
Iota, Sunset, Duson, Pine Prairie, Washington, Cankton, Chataignier,
Mowata, Prairie Ronde, Maxie, Mire, Savoy and Egan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3060 9194 3014 9226 3014 9228 3015 9229
3013 9230 3012 9233 3022 9254 3081 9249
TIME...MOT...LOC 1535Z 197DEG 23KT 3042 9233
24Local storm report, Jun 21, 11:37 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 AM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM MARINE TSTM WIND 37 SSW BURNS POINT 29.12N 91.87W
06/21/2021 M53.00 MPH GMZ455 LA AWOS
KSCF AWOS MEASURED A SUSTAINED WIND OF 46 MPH AND A GUST
TO 53 MPH.
&&
24Special weather statement, Jun 21, 12:48 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1248 PM CDT Mon Jun 21 2021
LAZ031-211830-
Allen LA-
1248 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALLEN PARISH UNTIL 130 PM
CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harmony, or near Mittie, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oakdale, Oberlin, Elizabeth, Mittie, Allen Parish Airport, Harmony
and Bond.
LAT...LON 3072 9260 3068 9260 3051 9292 3060 9300
3060 9298 3066 9298 3089 9277 3089 9275
TIME...MOT...LOC 1748Z 230DEG 15KT 3062 9292
24Special weather statement, Jun 21, 2:29 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Lake Charles LA 229 PM CDT Mon Jun 21 2021 LAZ027-030-031-212015- Allen LA-Beauregard LA-Vernon LA- 229 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD... SOUTHEASTERN VERNON AND NORTH CENTRAL ALLEN PARISHES UNTIL 315 PM CDT... At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near Tulla, or near De Ridder, moving northeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Ridder, Sugartown, Grant, Tulla, Cravens and Bundick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3067 9322 3081 9334 3107 9304 3080 9285 TIME...MOT...LOC 1928Z 232DEG 15KT 3079 9322 24
Special weather statement, Jun 21, 2:51 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Lake Charles LA 251 PM CDT Mon Jun 21 2021 TXZ259-260-212015- Northern Newton TX-Northern Jasper TX- 251 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND EAST CENTRAL JASPER COUNTIES UNTIL 315 PM CDT... At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near Roganville, or 7 miles south of Jasper, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jasper, Newton, Magnolia Springs, Jamestown, Roganville and Farrsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3068 9399 3084 9410 3105 9384 3083 9365 TIME...MOT...LOC 1951Z 232DEG 15KT 3081 9396 24
Special weather statement, Jun 21, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Mon Jun 21 2021
LAZ044-045-052>055-212130-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-
345 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...SOUTHEASTERN
LAFAYETTE...NORTH CENTRAL ST. MARY...NORTHEASTERN VERMILION AND
CENTRAL ST. MARTIN PARISHES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Belle River to near Lake Fausse
Pointe to near Abbeville. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Scott, Franklin, St. Martinville,
Jeanerette, Belle River, Broussard, Youngsville, Baldwin, Erath,
Delcambre, Maurice, Loreauville, Lydia, Acadiana Regional Airport,
Jefferson Island, Sorrel and Coteau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2972 9132 2990 9176 2994 9222 3024 9213
3019 9159 3014 9147 3013 9146 3011 9147
3010 9146 3010 9139 3006 9137 3006 9127
3003 9124 3004 9122 3001 9123 3000 9126
2998 9126 2992 9123 2990 9121 2986 9119
TIME...MOT...LOC 2045Z 213DEG 18KT 2984 9134 2999 9170 3002 9208
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:02 AM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Jun 21, 10:04 AM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 21, 10:35 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 40 min |
| Jun 21, 10:44 AM CDT | Special Marine Warning | LCH | 46 min | |
| Jun 21, 12:48 PM CDT | Special Weather Statement | LCH | Allen | 42 min |
| Jun 21, 1:23 PM CDT | Special Marine Warning | LCH | 37 min | |
| Jun 21, 2:08 PM CDT | Special Marine Warning | LCH | 45 min | |
| Jun 21, 2:29 PM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| Jun 21, 6:23 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Saint Landry | 3 hr |
| Jun 21, 6:44 PM CDT | Special Weather Statement | LCH | Rapides | 76 min |
| Jun 21, 2:51 PM CDT | Special Weather Statement | LCH | Jasper | 24 min |
| Jun 21, 5:15 PM CDT | Special Weather Statement | LCH | Jasper | 30 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.